Start Submission Become a Reviewer

Reading: Catatonia following abrupt discontinuation of clozapine

Download

A- A+
dyslexia friendly

Case Reports

Catatonia following abrupt discontinuation of clozapine

Authors:

Dewasmika Ariyasinghe ,

University of Peradeniya, LK
About Dewasmika
Faculty of Medicine
X close

Ranil Abeyasinghe

University of Peradeniya, LK
About Ranil
Faculty of Medicine
X close

Abstract

Clozapine is the mainstay of therapy for resistant schizophrenia. The compliance of medication in this patient group is poor. Instances of catatonia following abrupt discontinuation of clozapine have been reported. We report a case of a 44-year old woman who developed catatonia on two occasions following abrupt discontinuation of clozapine, and who improved after the reinstatement of clozapine. Although only rarely reported, clinicians should be aware of this phenomenon, in order to facilitate psycho-education, early recognition, avoid unnecessary investigations and minimize inadvertent delay of reinstatement of clozapine therapy

DOI: http://dx.doi.org/10.4038/sljpsyc.v5i2.7820

Sri Lanka Journal of Psychiatry Vol 5(2):27-28

How to Cite: Ariyasinghe, D. & Abeyasinghe, R., (2014). Catatonia following abrupt discontinuation of clozapine. Sri Lanka Journal of Psychiatry. 5(2), pp.27–28. DOI: http://doi.org/10.4038/sljpsyc.v5i2.7820
Published on 21 Dec 2014.
Peer Reviewed

Downloads

  • PDF (EN)

    comments powered by Disqus